MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120186
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, when the doctor started to inflate, the pta balloon allegedly had issues in inflation, and suddenly the pressure was dropped, and then found the blood in the inflation device.It was further reported that, when the doctor moved the catheter, balloon material was apart from the catheter and allegedly fell down into the right atrium.Reportedly, a snare device and a percutaneous transluminal angioplasty balloon were used to remove the balloon material left inside the patient's body when the catheter was removed.The procedure was completed using another balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 01/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter received for evaluation.During visual analysis the balloon completely detached with the catheter and fully inverted condition could be observed.And the fiber material which are torn after detachment were present in the balloon proximal and distal joints.Further the inner guidewire lumen could be observed move forwarded to the distal end with the glue bullet which was not attached to the outer catheter flush hole portion.No other anomalies were observed.Due to the nature of the complaint no further testing was performed.In the visual analysis of return sample balloon fully detached with complete inverted condition could be observed.Further the inner guidewire lumen moved with the glue bullet distally could be observed.Hence the investigation confirmed for the reported balloon detachment and balloon removal difficulty issues.A definitive root cause for the reported balloon detachment and balloon removal difficulty issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2026), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19227047
Report Number2020394-2024-00580
Device Sequence Number12507503
Product Code DQY
UDI-Device Identifier00801741060908
UDI-Public(01)00801741060908
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG120186
Device Lot Number93NH0185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale